Alert archive / Wyoming / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Cheyenne, WY

May 23, 20156 counties in Wyoming; 5 counties in Nebraska

NWS Cheyenne, WY issued this flash flood watch at May 23, 2015, 2:02 PM MDT for 6 counties in Wyoming; 5 counties in Nebraska. It took effect at May 23, 2015, 3:00 PM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 23, 2015, 2:02 PM MDT (20:02 UTC)
In effect from
May 23, 2015, 3:00 PM MDT
Expired
May 24, 2015, 6:00 PM MDT
In force
27 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WGUS65 KCYS 232002
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT SAT MAY 23 2015

...THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP THIS AFTERNOON
THROUGH TONIGHT...

.THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM SOUTH TO NORTH THIS
AFTERNOON OVER MUCH SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE...AND WILL CONTINUE OVERNIGHT FOR EAST-CENTRAL AND
SOUTH-CENTRAL PORTIONS OF WYOMING. THE THUNDERSTORMS MAY PRODUCE
HEAVY RAIN OF 1 TO 2 INCHES PER HOUR THIS AFTERNOON AND EVENING
ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND PLAINS OF SOUTHEAST
WYOMING WHERE THE GROUND IS ALREADY QUITE SATURATED FROM RECENT
RAINFALL. ACROSS NORTHERN CARBON...NORTHERN ALBANY...AND CONVERSE
COUNTIES...1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH MODERATE TO HEAVY RAIN SHOWERS AND ISOLATED
THUNDERSTORMS TONIGHT THROUGH SUNDAY. FLASH FLOODING IS POSSIBLE
FOR AREAS THAT RECEIVE THE HEAVY RAINFALL.

NEZ019>021-054-055-WYZ106>108-118-119-240600-
/O.NEW.KCYS.FF.A.0002.150523T2100Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
202 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND 
  WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN 
  NEBRASKA...BANNER...CHEYENNE...KIMBALL...MORRILL AND SCOTTS 
  BLUFF. IN WYOMING...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE 
  RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST 
  PLATTE COUNTY AND GOSHEN COUNTY. 

* UNTIL MIDNIGHT MDT TONIGHT.

* THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING FROM SOUTH
  TO NORTH ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE SOUTHERN
  NEBRASKA PANHANDLE. HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR IS
  POSSIBLE WITH THE STORMS. THESE CONDITIONS MAY CREATE FLASH
  FLOODING AS THE GROUND IS ALREADY SATURATED FROM RECENT
  RAINFALL.

*  RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY
   RESULT IN RAPID RISES OF THE WATER LEVELS. IN ADDITION...URBAN
   AREAS MAY EXPERIENCED LOCALIZED STREET FLOODING AND PONDING ON
   ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WYZ101-103>105-109-240600-
/O.NEW.KCYS.FF.A.0002.150524T0300Z-150525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...RAWLINS...SINCLAIR...HANNA
202 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WYOMING AND 
  SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WYOMING...CONVERSE COUNTY LOWER ELEVATIONS AND 
  NORTH LARAMIE RANGE. IN SOUTH CENTRAL WYOMING...CENTRAL CARBON 
  COUNTY...FERRIS/SEMINOE/SHIRLEY MOUNTAINS AND SHIRLEY BASIN. 

* FROM 9 PM MDT THIS EVENING THROUGH SUNDAY AFTERNOON

* HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL REDEVELOP
  THIS EVENING AND WILL CONTINUE OVERNIGHT OVER NORTHERN PORTIONS
  OF CARBON AND ALBANY COUNTIES...AND CONVERSE COUNTY. RAINFALL
  COULD BE HEAVY AT TIMES...WITH 1 TO 3 INCHES AND LOCALLY HIGHER
  AMOUNTS POSSIBLE THROUGH SUNDAY.

* RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY
  RESULT IN RAPID RISES OF THE WATER LEVELS...ESPECIALLY NEAR
  STEEPER TERRAIN SUCH AS THE NORTHERN LARAMIE RANGE. IN
  ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET FLOODING
  AND PONDING ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RJM
3 follow-up statements
913 
WGUS65 KCYS 240549
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 PM MDT SAT MAY 23 2015

...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE THROUGH SUNDAY AFTERNOON...

.SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE THROUGH SUNDAY AFTERNOON...ESPECIALLY NORTH OF A RAWLINS
TO LUSK LINE OVER SOUTHEAST WYOMING.

ACROSS NORTHERN CARBON...NORTHERN ALBANY...AND CONVERSE
COUNTIES...1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH MODERATE TO HEAVY RAIN SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH SUNDAY. FLASH FLOODING IS POSSIBLE FOR
AREAS THAT RECEIVE THE HEAVY RAINFALL.

NEZ019>021-054-055-WYZ106>108-118-119-240700-
/O.EXP.KCYS.FF.A.0002.000000T0000Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
1149 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND
WYOMING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

$$

WYZ101-103>105-109-250000-
/O.CON.KCYS.FF.A.0002.000000T0000Z-150525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...RAWLINS...SINCLAIR...HANNA
1149 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... 
  CONVERSE COUNTY LOWER ELEVATIONS AND NORTH LARAMIE RANGE. IN 
  SOUTH CENTRAL WYOMING...CENTRAL CARBON COUNTY... 
  FERRIS/SEMINOE/SHIRLEY MOUNTAINS AND SHIRLEY BASIN. 

* THROUGH SUNDAY AFTERNOON

* RAIN SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
  CONTINUE OVERNIGHT OVER NORTHERN PORTIONS OF CARBON AND ALBANY
  COUNTIES...AND CONVERSE COUNTY. RAINFALL COULD BE HEAVY AT
  TIMES...WITH 1 TO 3 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE
  THROUGH SUNDAY.

* RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY 
  RESULT IN RAPID RISES OF THE WATER LEVELS...ESPECIALLY NEAR 
  STEEPER TERRAIN SUCH AS THE NORTHERN LARAMIE RANGE. IN 
  ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET 
  FLOODING AND PONDING ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RUBIN
321 
WGUS65 KCYS 241711
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1111 AM MDT SUN MAY 24 2015

...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
REDEVELOP THIS AFTERNOON...

.SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON NORTH
OF A RAWLINS TO DOUGLAS LINE OVER SOUTHEAST WYOMING. AN ADDITIONAL
INCH OF RAINFALL IS POSSIBLE IN A SHORT PERIOD OF TIME WITH THE
HEAVIER ACTIVITY...ESPECIALLY NEAR THE NORTHERN LARAMIE RANGE.
FLASH FLOODING IS POSSIBLE FOR AREAS THAT RECEIVE THE HEAVY
RAINFALL.

WYZ101-103>105-109-250000-
/O.CON.KCYS.FF.A.0002.000000T0000Z-150525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...RAWLINS...SINCLAIR...HANNA
1111 AM MDT SUN MAY 24 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... 
  CONVERSE COUNTY LOWER ELEVATIONS AND NORTH LARAMIE RANGE. IN 
  SOUTH CENTRAL WYOMING...CENTRAL CARBON COUNTY... 
  FERRIS/SEMINOE/SHIRLEY MOUNTAINS AND SHIRLEY BASIN. 

* UNTIL 6 PM MDT THIS EVENING.

* RAIN SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL REDEVELOP
  THIS AFTERNOON OVER NORTHERN PORTIONS OF CARBON AND ALBANY
  COUNTIES...AND CONVERSE COUNTY. RAINFALL COULD BE HEAVY AT
  TIMES...WITH AN ADDITIONAL INCH OF RAIN POSSIBLE ESPECIALLY NEAR
  THE NORTHERN LARAMIE RANGE.

* RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY 
  RESULT IN RAPID RISES OF THE WATER LEVELS...ESPECIALLY NEAR 
  STEEPER TERRAIN SUCH AS THE NORTHERN LARAMIE RANGE. IN 
  ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET 
  FLOODING AND PONDING ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
250 
WGUS65 KCYS 242358
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT SUN MAY 24 2015

WYZ101-103>105-109-250100-
/O.EXP.KCYS.FF.A.0002.000000T0000Z-150525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...RAWLINS...SINCLAIR...HANNA
558 PM MDT SUN MAY 24 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM MDT THIS EVENING...

ALTHOUGH POCKETS LIGHT TO MODERATE RAIN WILL CONTINUE TO
BE POSSIBLE ACROSS THIS AREA TONIGHT...THE FLASH FLOOD THREAT WILL
CONTINUE TO DIMINISH. THEREFORE...THE FLASH FLOOD WATCH FOR
PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING WILL
EXPIRE AT 6 PM MDT THIS EVENING.

$$

HAHN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 23, 11:46 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 23, 11:46 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT SAT MAY 23 2015

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 400 AM MDT SAT MAY 23 2015

TODAY...AREAS OF FOG CONTINUE ACROSS MANY LOCATIONS VIA OBSERVATIONS
AND LOOKING AT WEBCAMS...SO HAVE CONTINUED THROUGH 9 AM. VISIBILITIES
MAY BE SLOWLY IMPROVING OVER THE I-80 SUMMIT LOOKING AT WEBCAMS.

CHANCES FOR SHOWERS INCREASE THIS MORNING...AND ESPECIALLY THIS
AFTERNOON AS THE NEXT SHORTWAVE TROUGH MOVES OVERHEAD NEAR PEAK
HEATING.

FOR THIS AFTERNOON...IMPRESSIVE 850 MB THETA-E RIDGE AXIS EXTENDS
FROM NORTHEAST COLORADO AND SOUTHEAST WYOMING. THE COMBINATION OF
DECENT SHEAR AND MODERATE INSTABILITY ALONG WITH ADEQUATE MOISTURE
TO FUEL THE THUNDERSTORMS. ALTHOUGH SPC HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NORTHEAST COLORADO...WE MAY SEE A FEW STRONG TO
SEVERE STORMS OVER OUR SOUTHEAST COUNTIES...IF THERE ARE A FEW BREAKS
IN THE LOW CLOUD STRATUS.

TONIGHT...UPPER TROUGH ALOFT AND A WAVE MOVE ACROSS OUR COUNTIES...
SPARKING ANOTHER WIDESPREAD SHOWER EVENT ALONG WITH AREAS OF FOG.

SUNDAY...MORE SHOWERS AND A FEW THUNDERSTORMS ON TAP AS THE UPPER
TROUGH MOVES OVERHEAD AND INSTABILITY SHOWERS BECOME EVEN MORE
PRONOUNCED. SHEAR AND INSTABILITY WILL LESSEN...THEN WITH NEIGHBORLY
AGREEMENT...PRESENTING A LESSENING OF STRONG THUNDERSTORMS IN THE
AFTERNOON.

SUNDAY NIGHT/MONDAY...FLOW ALOFT BECOMES NORTHWEST AND WITH ADEQUATE
LOW AND MID LEVEL MOISTURE PER PROGS...DAYTIME HEATING...WILL SEE
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS IN THE
AFTERNOON. STORM STRENGTH SHOULD BE MINIMAL BASED ON CONVECTIVE
PARAMETERS.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 400 AM MDT SAT MAY 23 2015

ONLY SUBTLE DIFFERENCES WERE GLEANED FROM THE MEDIUM RANGE MODELS
COMPARED TO PREVIOUS RUNS. TROUGH RESPONSIBLE FOR THIS WEEKENDS
INCLEMENT WEATHER EXITS TOWARD THE UPPER MIDWEST...REPLACED BY A
SHORT WAVE RIDGE TUESDAY. SHOWER COVERAGE WILL DECREASE MONDAY
NIGHT...WITH A RETURN TO A MORE DIURNAL CONVECTIVE PATTERN TUESDAY
AS TEMPERATURES WARM. RIDGE BROADENS OVER THE GREAT PLAINS WITH A
TROUGH EJECTING EAST FROM CA TOWARD THE FOUR CORNERS BY THE END OF
THE WEEK. SURFACE PRESSURE PATTERN WILL BE WEAK WITH MAINLY LIGHT
AND VARIABLE WINDS. SHOWER/TSTORM COVERAGE FOR THE REMAINDER OF
THE WEEK WILL PRIMARILY BE SCATTERED DURING THE DAY AND ISOLATED
AT NIGHT. NOT LOOKING AT APPRECIABLE QPF BY ANY STRETCH. TEMPERATURES
WILL AVERAGE CLOSER TO SEASONAL NORMALS MID WEEK THEN COOL SOMEWHAT
FOR THE END OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1138 AM MDT SAT MAY 23 2015

WYOMING TERMINALS...SHOWERS AND THUNDERSTORMS WILL BECOME MORE
WIDESPREAD THIS AFTERNOON WITH MVFR CIGS PREVAILING. BRIEF IFR
VSBYS COULD OCCUR BENEATH HEAVIER PCPN CORES ALONG WITH GUSTY
WINDS. STRATIFORM RAIN IS EXPECTED AFTER 02Z TONIGHT. IFR/LIFR
CONDITIONS ARE LIKELY THROUGH 12-15Z SUN.

NEBRASKA TERMINALS...WIDESPREAD IFR/LIFR CIGS/VSBYS WILL PERSIST
THROUGH MUCH OF THE TAF PERIOD. CONDITIONS COULD IMPROVE BRIEFLY
BY MID TO LATE AFTERNOON...BUT SHOWERS AND STRATIFORM RAIN WILL
EXPAND IN COVERAGE DURING THE LATE AFTN AND EVE. THE POOR FLYING
CONDITIONS ARE EXPECTED TO PERSIST THROUGH 12-15Z SUN.

&&

.FIRE WEATHER...
ISSUED AT 243 AM MDT SAT MAY 23 2015

MINIMAL ISSUES DUE TO WET GROUND AND PROGGED HUMIDITIES AND WINDS.

&&

.HYDROLOGY...
ISSUED AT 300 AM MDT SAT MAY 23 2015

WATER RELEASES FROM UPSTREAM GRAYROCKS RESERVOIR AND RUNOFF FROM
RAINFALL WILL KEEP THE LARAMIE RIVER NEAR FORT LARAMIE AROUND 7.5
FEET THROUGH THE WEEKEND. HIGH WATER LEVELS WILL CONTINUE AT
LARAMIE...CRESTING JUST BELOW FLOOD STAGE EARLY NEXT WEEK. SHOWER
COVERAGE WILL DECREASE NEXT WEEK...RETURNING TO A TYPICAL SCATTERED
DIURNAL PATTERN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...JAMSKI
AVIATION...CLH
FIRE WEATHER...RUBIN
HYDROLOGY...JAMSKI
Hazardous weather outlook, May 23, 4:44 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
444 AM MDT SAT MAY 23 2015

NEZ002-095-WYZ101>107-109>117-241045-
DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
444 AM MDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL CONTINUE THIS MORNING BEFORE LIFTING BY MIDDAY.
LOWEST VISIBILITIES WILL BE AROUND A MILE.

ISOLATED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON. A FEW
STRONG STORMS WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MOST DAYS. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

NEZ003-019>021-054-055-096-WYZ108-118-119-241045-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
444 AM MDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL CONTINUE THIS MORNING BEFORE LIFTING BY MIDDAY.
LOWEST VISIBILITIES WILL RANGE FROM A QUARTER TO HALF MILE.

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON. THERE
IS A RISK FOR A FEW SEVERE STORMS...MAINLY EAST OF A CHEYENNE TO
ALLIANCE LINE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MOST DAYS. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, May 23, 9:01 AM MDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MDT SAT MAY 23 2015

WYZ116-117-231700-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
901 AM MDT SAT MAY 23 2015

...AREAS OF DENSE FOG OVER THE INTERSTATE 80 SUMMIT THIS
MORNING...

AREAS OF FOG WILL BE COMMON ALONG INTERSTATE 80 FROM WEST OF
CHEYENNE TO THE SUMMIT...AND HIGHWAY 287 NEAR PUMPKIN VINE THROUGH
11 AM. THE FOG COULD BE DENSE AT TIMES...PARTICULARLY BETWEEN MILE
MARKERS 328 TO 324 ON I-80...WHERE VISIBILITIES IN SOME AREAS
COULD BE AT OR BELOW ONE QUARTER MILE.

WHEN YOU ENCOUNTER DENSE FOG...SLOW DOWN TO A SAFE SPEED AND ALLOW
FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION. MOST
ACCIDENTS IN FOG ARE CAUSED BY DRIVERS DRIVING TOO FAST FOR THE
LIMITED VISIBILITIES...SO SLOW DOWN WHEN YOU ENCOUNTER
FOG.
Special weather statement, May 23, 12:01 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MDT SAT MAY 23 2015

WYZ109-113-231845-
UPPER NORTH PLATTE RIVER BASIN WY-CENTRAL CARBON COUNTY WY-
1201 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 1245
PM MDT...

AT 1201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TETON RESERVOIR...OR 16 MILES SOUTH OF RAWLINS...MOVING NORTH AT
5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TETON RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4146 10708 4150 10731 4172 10731 4166 10696
TIME...MOT...LOC 1801Z 192DEG 6KT 4155 10718

HAMMER
Special weather statement, May 23, 12:36 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MDT SAT MAY 23 2015

WYZ109-110-231915-
NORTH SNOWY RANGE FOOTHILLS WY-CENTRAL CARBON COUNTY WY-
1236 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON COUNTY UNTIL
115 PM MDT...

AT 1235 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ELK MOUNTAIN...OR 42 MILES EAST OF RAWLINS. THIS STORM WAS
NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELK MOUNTAIN.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 251 AND
266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4163 10650 4165 10650 4170 10655 4186 10655
      4180 10620 4160 10632
TIME...MOT...LOC 1835Z 191DEG 4KT 4170 10642

HAMMER
Special weather statement, May 23, 12:56 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 PM MDT SAT MAY 23 2015

WYZ110-115-231945-
NORTH SNOWY RANGE FOOTHILLS WY-LARAMIE VALLEY WY-
1256 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EASTERN CARBON
COUNTIES UNTIL 145 PM MDT...

AT 1256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOSLER...OR 21 MILES NORTHWEST OF LARAMIE...MOVING NORTHWEST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCK RIVER AND BOSLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4155 10564 4145 10580 4162 10614 4182 10588
TIME...MOT...LOC 1856Z 141DEG 18KT 4157 10580

HAMMER
Local storm report, May 23, 1:20 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          8 WSW BOSLER            41.54N 105.83W
05/23/2015                   ALBANY             WY   LAW ENFORCEMENT

            RECEIVED REPORTS OF A TORADO.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:01 PM MDTSpecial Weather StatementCYSCarbon44 min
May 23, 12:36 PM MDTSpecial Weather StatementCYSCarbon39 min
May 23, 12:56 PM MDTSpecial Weather StatementCYSAlbany49 min
May 23, 1:08 PM MDTTornado Warning Tornado observedCYSAlbany37 min
May 23, 2:22 PM MDTSpecial Weather StatementCYSPlatte38 min
May 23, 4:47 PM MDTSpecial Weather StatementCYSPlatte43 min
May 23, 5:24 PM MDTAreal Flood WarningCYSAlbany, Platte12 hr
May 23, 3:39 PM MDTSpecial Weather StatementCYSCheyenne36 min

Nearby

Flash Flood Watches in Wyoming, 2015Flash Flood Watches in Nebraska, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.